Nevada, 2007

Heavy Snow in Nevada, January 11 to 12, 2007

January 11 to 12, 2007 · NWS LKN · 1 event in 1 county or zone

A winter storm brought heavy snow to White Pine County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

A winter storm brought heavy snow to White Pine County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Jan 11, 1:52 PM PST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 11, 1:52 PM PST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
152 PM PST THU JAN 11 2007

.SYNOPSIS...A COLD FRONT WILL SLOWLY MOVE THROUGH EAST CENTRAL NEVADA
THIS EVENING THROUGH FRIDAY NIGHT TO BRING SIGNIFICANT SNOW.
ELSEWHERE SNOW SHOWERS WITH ACCUMULATIONS ON THE LIGHT SIDE WILL
CONTINUE THROUGH TONIGHT...THEN BEGIN DISSIPATING ON FRIDAY AS DRIER
AIR MOVES IN FROM THE NORTHWEST. VERY COLD AIR WILL MOVE IN BEHIND
THE FRONT AND WILL LINGER THROUGH THE MIDDLE OF NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY. GFS MODEL HAS PERFORMED WELL
WITH THE CURRENT SYSTEM OVER THE GREAT BASIN. WILL UTILIZE
THIS GUIDANCE PRIMARILY FOR THE NEXT FEW PERIODS UNTIL FRONT CLEARS
THE AREA. SNOW ADVISORY FOR ZONE 35 WILL BE IN EFFECT THIS AFTERNOON
AT 4PM. BACK EDGE OF THICKEST CLOUD BAND MOVING SE AND LOCATED ALONG
A LINE FROM EXTREME SOUTHEAST HUMBOLDT COUNTY TO JACKPOT. THIS CLOUD
FIELD HAS BEEN BECOMING MORE NARROW STICKING CLOSE TO EXITING JET
PATTERN. WITH CLEARING IMMEDIATELY BEHIND THE FRONT OVER ZONE 30
THIS MORNING...SECOND WAVE OF ENERGY NOW MOVING SOUTH WEST OF
SIERRAS WILL PROVIDE A REINFORCING SHOT OF COLD ARCTIC AIR.
SOME CU DEVELOPMENT NOTED OVER ZONE 30 THIS AFTERNOON BEHIND
THE FRONT AND WILL KEEP SLIGHT CHANCE OF SNOW FOR THAT ZONE TONIGHT
AND THEN CALL FOR AN END TO THE EVENT THERE. ATTM VERY LITTLE CLOUD
COVER OVER MOST OF NORTHERN NYE COUNTY BUT EXPECT MOSTLY CLOUDY BY
LATE AFTERNOON. SFC WIND FIELD INDICATES SURFACE LOW BEGINNING TO
DEVELOP OVER LINCOLN COUNTY ATTM. CLOUD DEVELOPMENT OVER WHITE PINE
COUNTY PAST FEW HOURS HAS BEEN SUBSTANTIAL AS NW/SW FLOW INTERACTS TO
FORM BOUNDARY. GFS PROGS FRONTOGENESIS REGION JUST SE OF RUBY
MOUNTAINS. THE HIGHER ELEVATIONS OF WHITE PINE COUNTY...ESPECIALLY
THE GREAT BASIN NATIONAL PARK...SHOULD GET VERY STRONG OROGRAPHIC
UPSLOPE ON THE EAST SIDE POSSIBLE LASTING TONIGHT THROUGH EARLY
SATURDAY. EXPECTING IN EXCESS OF A FOOT AT HIGHER ELEVATIONS. IN
GENERAL UP TO 12 INCHES AT THE 7000 FT LEVEL. SYSTEM FINALLY EXITS
FAR ENOUGH EAST ON SATURDAY NIGHT TO REMOVE POPS IN EAST CENTRAL
HOWEVER DID ANNOTATE SLIGHT CHANCE FOR EXTREME NE ELKO COUNTY DUE TO
WEAK SHORTWAVE RIDING INSIDE OF MEAN EXITING TROUGH ON SUNDAY. WITH
COLDEST AIR MOVING IN WITH SECOND ARCTIC SHOT TONIGHT...HIGH
TEMPERATURES WILL GENERALLY BE IN THE TEENS TO LOWER 20S FOR FRI AND
SAT WITH LOWS FALLING INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO.
CLOUD COVER IS THE MAIN QUESTION IN REGARDS TO TEMPERATURES WITH
EASTERN ZONES HAVING THE BEST CHANCE OF KEEPING MOSTLY CLOUDY SKIES
AND TEMPS ABOVE ZERO WHILE WESTERN AND FAR NORTHERN ZONES COULD SEE
SOME BREAKS WHICH ALLOW READINGS TO FALL BELOW ZERO. EVEN INTO
SUNDAY MORNING LOW TEMPS WILL BE SEVERE WITH CALM WIND...SNOW
COVER AND MORE CLEARING. LW

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...RIDGING WILL CONTINUE
AS WELL AS COLD TEMPERATURES THROUGH THE END OF THE WEEK. IPPI

.AVIATION...A MIX OF IFR AND VFR CONDITIONS WILL OCCUR THROUGH THE
OVERNIGHT HOURS AS A COLD FRONT SLOWLY PUSHES THROUGH THE SILVER
STATE. LOW CEILINGS...MOUNTAIN OBSCURATIONS...SNOW...AND
REDUCTIONS IN VISIBILITIES ARE POSSIBLE ALONG ALL ROUTES WITH THE
MAJORITY OF THE MOST ADVERSE CONDITIONS OCCURRING FROM ELY NORTHWARD
AND OVER NORTHEASTERN NEVADA. &&

.LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FOR NVZ035 FROM 00Z
FRI THROUGH 00Z SAT MAINLY EAST OF US93.
Hazardous weather outlook, Jan 11, 2:55 PM PST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
255 PM PST THU JAN 11 2007

NVZ013-030>034-036-037-121500-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
255 PM PST THU JAN 11 2007

.DAY ONE...TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL NEVADA TONIGHT
AND CONTINUE TO SPREAD COLD AIR WITH ISOLATED SNOW SHOWERS
ACROSS NORTHERN NEVADA AND NUMEROUS AREAS OF SNOW ACROSS CENTRAL
NEVADA. SNOW ACCUMULATIONS ARE GENERALLY EXPECTED TO BE 1 TO 3
INCHES. THE SNOW WILL TAPER OFF FROM NORTH TO SOUTH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY

THE COLDEST AIR OF THE SEASON WILL BE IN PLACE STARTING TOMORROW AND
LINGER INTO EARLY NEXT WEEK. HIGHS WILL RANGE FROM THE SINGLE DIGITS
IN THE NORTH INTO THE TEENS IN CENTRAL NEVADA AS LOWS DROP WELL-BELOW
ZERO OVER MUCH OF THE GREAT BASIN. SOME OF THE HIGHER VALLEYS WILL
EXPERIENCE TEMPERATURE NEAR 30 BELOW ZERO. TEMPERATURES WILL START TO
GRADUALLY WARM-UP GOING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ035-121500-
WHITE PINE COUNTY-
255 PM PST THU JAN 11 2007

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT UNTIL 4PM FRIDAY.

A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH CENTRAL NEVADA
TONIGHT. WIDESPREAD SNOW WILL OCCUR ACROSS THE AREA. SNOW
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE VALLEYS
OVER WESTERN PORTIONS OF WHITE PINE COUNTY...BUT EAST OF US 93 SNOW
ACCUMULATIONS IN THE VALLEYS COULD RANGE FROM 3 TO 5 INCHES AND 4 TO
7 ABOVE 7000 FEET BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY

THE COLDEST AIR OF THE SEASON WILL BE IN PLACE STARTING TOMORROW AND
LINGER INTO EARLY NEXT WEEK AND SNOW WILL CONTINUE TO FALL OVER THE
COUNTY THROUGH FRIDAY NIGHT. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 4 TO 7 INCHES IN THE VALLEYS WITH 6 TO
12 INCHES POSSIBLE ABOVE 7000 FEET...MAINLY EAST OF US 93 BY
FRIDAY EVENING. TEMPERATURES WILL BE IN THE TEENS FOR HIGHS WITH
LOWS DROPPING BELOW ZERO FOR THIS WEEKEND WITH A GRADUAL WARM-UP
EXPECTED GOING INTO EARLY NEXT WEEK.

IPPI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, White Pine

When
January 11, 5:00 PM PST to January 12, 6:00 AM PST
Where
White Pine forecast zone
Reported by
Department of Highways
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

One foot of new snow was reported at Great Basin National Park and 5 to 7 inches were reported in and around Ely. In addition winds gusting to 35 mph were observed in Ely during the storm.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5037.